Q. Can I-pill cause irregular periods?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on Jul 14, 2018

Hi doctor,

I had unprotected sex with my partner without penetration but I rubbed my penis on her vagina. She had her last periods before 10 days and usually have irregular periods. She had withdrawal bleeding after a week and today it is 38 days after the last period. Two days back she had abdominal cramps and headache. Is this due to PMS or she is pregnant? She expected her periods on this month. But she did not get it. When should she expect her next period?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

She is unlikely to be pregnant, however, get one urine pregnancy test done to be on the safer side. Also, I guess you did not ejaculate inside her. You mentioned about the withdrawal bleeding, so I guess she would have taken I-pill which is highly effective in preventing pregnancy. Also, her period is expected in a week or two. Periods will be irregular for two to three cycles after taking I-pill or otherwise, she has irregular periods may be the reason. So overall, it is unlikely to be pregnant if she had taken I-pill, but just get a urine pregnancy test with the help of kit at home.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Thank you doctor,

Are these symptoms common and is there any chance for her to miss her periods? Should I need to count 35 days from the last day of withdrawal bleeding?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

Yes, these symptoms may occur and a missing period is quite common. The period is expected within 35 days of withdrawal bleeding. However, it is always better to get a urine pregnancy test done to be on the safer side at a weekly interval until the period comes.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the solution for PMS and painful period?

Query: Hi doctor, I am asking you on behalf of my friend. Here are the symptoms, which she had around three to seven days before bleeding. All symptoms of PMS along with occasional migraine with glaucoma, nausea, pain in the lower part of spine and cramps. On the first day of bleeding, she is having pain...  Read Full »

After I-pill, I had a flow but it was not heavy. What is the chance of pregnancy?

Query: Hello doctor, I need an urgent help. I was on my fifth day of my periods and I made out with my partner. I had my pants and my panty on and he had his penis out. He ejaculated on my pant, and I saw that some portion of my panty was wet as well. And I felt wet in the skin of the lower portion of abd...  Read Full »

Will I-pill tablet work if taken two hours after the act?

Query: Hello doctor, My wife is 25 years old and she had her period on the 14th of last month. On the 1st of this month, while having intercourse, unfortunately, the condom broke. She had taken I-pill within two hours. Can you please advise if the tablet will work or not?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.